Alert archive / Arizona / Wind Advisories in 2013

Wind Advisory 11, NWS Tucson, AZ

December 3, 20136 counties in Arizona

NWS Tucson, AZ issued this wind advisory at Dec 3, 2013, 2:14 PM MST for 6 counties in Arizona. It took effect at Dec 4, 2013, 11:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2013, 2:14 PM MST (21:14 UTC)
In effect from
Dec 4, 2013, 11:00 AM MST
Expired
Dec 4, 2013, 5:39 PM MST
In force
7 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 9.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2013-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2013-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2452 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 032114
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
214 PM MST TUE DEC 3 2013

AZZ510-041200-
/O.NEW.KTWC.WI.Y.0011.131204T1800Z-131205T0300Z/
/O.CON.KTWC.WI.Y.0010.000000T0000Z-131204T0300Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
INCLUDING THE CITY OF...HANNAGAN MEADOW
214 PM MST TUE DEC 3 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY.
A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING.

* TIMING...STRONG WINDS WILL CONTINUE THROUGH 8 PM MST THIS
  EVENING. WINDS WILL REMAIN BREEZY OVERNIGHT...WITH STRONG AND
  GUSTY WINDS DEVELOPING AGAIN BETWEEN 11 AM AND 1 PM MST
  WEDNESDAY...PERSISTING INTO THE EARLY EVENING.
 
* WINDS...SOUTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO 45 MPH THIS
  AFTERNOON AND EVENING. SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS
  TO NEAR 50 MPH WEDNESDAY AFTERNOON AND EVENING.

* IMPACTS...CROSS WINDS WILL BE HAZARDOUS FOR HIGH PROFILE 
  VEHICLES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AZZ507>509-511>513-041200-
/O.NEW.KTWC.WI.Y.0011.131204T1800Z-131205T0300Z/
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX...
DOUGLAS...CLIFTON...SAFFORD...MOUNT GRAHAM...CHIRICAHUA NM...
BISBEE...CANELO HILLS
214 PM MST TUE DEC 3 2013

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY.

* TIMING...STRONG WINDS WILL DEVELOP BETWEEN 11 AM AND 1 PM MST
  WEDNESDAY AND PERSIST INTO THE EARLY EVENING. ALTHOUGH WINDS
  WILL GENERALLY TAPER OFF BY 8 PM MST...STRONG WINDS WILL
  CONTINUE NEAR THE HUACHUCA MOUNTAINS OF SOUTHWEST COCHISE
  COUNTY WEDNESDAY NIGHT INTO THURSDAY MORNING.

* WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH.

* IMPACTS...CROSS WINDS WILL BE HAZARDOUS FOR HIGH PROFILE
  VEHICLES. LOCALIZED AREAS OF BLOWING DUST MAY BRIEFLY REDUCE
  VISIBILITIES.  

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
4 follow-up statements
000 
WWUS75 KTWC 040313
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
813 PM MST TUE DEC 3 2013

AZZ510-041300-
/O.EXP.KTWC.WI.Y.0010.000000T0000Z-131204T0300Z/
/O.CON.KTWC.WI.Y.0011.131204T1800Z-131205T0300Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
INCLUDING THE CITY OF...HANNAGAN MEADOW
813 PM MST TUE DEC 3 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
WEDNESDAY...
...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY FOR THIS EVENING IS NO LONGER IN EFFECT. A WIND
ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY.

WINDS ACROSS THE WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES
HAVE DECREASED BELOW ADVISORY CRITERIA IN MOST LOCALES THIS
EVENING. THUS...THE WIND ADVISORY FOR THIS EVENING HAS BEEN
ALLOWED TO EXPIRE. 

* TIMING...STRONG AND GUSTY WINDS WILL DEVELOP BETWEEN 11 AM AND 1
  PM MST WEDNESDAY...PERSISTING INTO EARLY WEDNESDAY EVENING.

* WINDS...SOUTHWEST WINDS AT 30 TO 40 MPH WITH GUSTS TO NEAR 50
  MPH WEDNESDAY AFTERNOON AND EVENING.

* IMPACTS...CROSS WINDS WILL BE HAZARDOUS FOR HIGH PROFILE 
  VEHICLES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000
FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AZZ507>509-511>513-041300-
/O.CON.KTWC.WI.Y.0011.131204T1800Z-131205T0300Z/
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX...
CLIFTON...SAFFORD...MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...
CANELO HILLS
813 PM MST TUE DEC 3 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
WEDNESDAY. 

* TIMING...STRONG WINDS WILL DEVELOP BETWEEN 11 AM AND 1 PM MST
  WEDNESDAY AND PERSIST INTO EARLY WEDNESDAY EVENING. ALTHOUGH
  WINDS WILL GENERALLY TAPER OFF BY 8 PM MST...STRONG WINDS WILL
  CONTINUE NEAR THE HUACHUCA MOUNTAINS OF SOUTHWEST COCHISE COUNTY
  WEDNESDAY NIGHT INTO THURSDAY MORNING.

* WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH.

* IMPACTS...CROSS WINDS WILL BE HAZARDOUS FOR HIGH PROFILE 
  VEHICLES. LOCALIZED AREAS OF BLOWING DUST MAY BRIEFLY REDUCE 
  VISIBILITIES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
000 
WWUS75 KTWC 040920
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
220 AM MST WED DEC 4 2013

AZZ507>513-042300-
/O.CON.KTWC.WI.Y.0011.131204T1800Z-131205T0300Z/
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX...
CLIFTON...SAFFORD...HANNAGAN MEADOW...MOUNT GRAHAM...
CHIRICAHUA NM...BISBEE...CANELO HILLS
220 AM MST WED DEC 4 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MST THIS EVENING. 

* TIMING...STRONG WINDS WILL DEVELOP BETWEEN 11 AM AND 1 PM MST
  TODAY AND PERSIST INTO EARLY THIS EVENING. ALTHOUGH WINDS WILL
  GENERALLY TAPER OFF BY 8 PM MST...STRONG WINDS WILL CONTINUE
  NEAR THE HUACHUCA MOUNTAINS OF SOUTHWEST COCHISE COUNTY TONIGHT
  THURSDAY MORNING.

* WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH.

* IMPACTS...CROSS WINDS WILL BE HAZARDOUS FOR HIGH PROFILE 
  VEHICLES. LOCALIZED AREAS OF BLOWING DUST MAY BRIEFLY REDUCE 
  VISIBILITIES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
000 
WWUS75 KTWC 042105
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
205 PM MST WED DEC 4 2013

AZZ501>506-051200-
/O.NEW.KTWC.FZ.W.0001.131206T0500Z-131206T1700Z/
WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL...
PICACHO PEAK STATE PARK...MAMMOTH...ORACLE
205 PM MST WED DEC 4 2013

...FREEZE WARNING IN EFFECT FROM 10 PM THURSDAY TO 10 AM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THURSDAY TO 10 AM MST
FRIDAY. 

* IMPACTS...PROLONGED COLD TEMPERATURES MAY RESULT IN HYPOTHERMIA
  TO PEOPLE AND PETS WITHOUT SHELTER. FREEZING TEMPERATURES MAY
  ALSO DAMAGE UNPROTECTED WATER PIPES AND UNCOVERED SENSITIVE
  OUTDOOR PLANTS.

* TEMPERATURES...WIDESPREAD NEAR FREEZING TEMPERATURES ACROSS PIMA
  AND SOUTHEAST PINAL COUNTIES. NEAR OR BELOW FREEZING IN WESTERN
  SANTA CRUZ COUNTY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION.
COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO
PROTECT THEM FROM FREEZING.

&&

$$

AZZ507>513-050300-
/O.CON.KTWC.WI.Y.0011.000000T0000Z-131205T0300Z/
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX...
CLIFTON...SAFFORD...HANNAGAN MEADOW...MOUNT GRAHAM...
CHIRICAHUA NM...BISBEE...CANELO HILLS
205 PM MST WED DEC 4 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING...STRONG WINDS WILL PERSIST INTO EARLY THIS EVENING.
  ALTHOUGH WINDS WILL GENERALLY TAPER OFF BY 8 PM MST...STRONG
  WINDS WILL CONTINUE NEAR THE HUACHUCA MOUNTAINS OF SOUTHWEST
  COCHISE COUNTY TONIGHT THURSDAY MORNING.

* WINDS...SOUTHWEST 25 TO 30 MPH WITH GUSTS TO NEAR 45 MPH...
  ESPECIALLY ACROSS SOUTHEAST COCHISE COUNTY.

* IMPACTS...CROSS WINDS WILL BE HAZARDOUS FOR HIGH PROFILE 
  VEHICLES. LOCALIZED AREAS OF BLOWING DUST MAY BRIEFLY REDUCE 
  VISIBILITIES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
000 
WWUS75 KTWC 050039
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
539 PM MST WED DEC 4 2013

AZZ507>513-050145-
/O.CAN.KTWC.WI.Y.0011.000000T0000Z-131205T0300Z/
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX...
CLIFTON...SAFFORD...HANNAGAN MEADOW...MOUNT GRAHAM...
CHIRICAHUA NM...BISBEE...CANELO HILLS
539 PM MST WED DEC 4 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS HAVE DECREASED AND WILL CONTINUE TO REMAIN BELOW WIND
ADVISORY CRITERIA TONIGHT. THUS...THE WIND ADVISORY IS CANCELLED.

$$

AZZ501>506-050900-
/O.CON.KTWC.FZ.W.0001.131206T0500Z-131206T1700Z/
WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL...
PICACHO PEAK STATE PARK...MAMMOTH...ORACLE
539 PM MST WED DEC 4 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THURSDAY TO 10 AM
MST FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THURSDAY TO 10 AM
MST FRIDAY. 

* IMPACTS...PROLONGED COLD TEMPERATURES MAY RESULT IN 
  HYPOTHERMIA TO PEOPLE AND PETS WITHOUT SHELTER. FREEZING 
  TEMPERATURES MAY ALSO DAMAGE UNPROTECTED WATER PIPES AND 
  UNCOVERED SENSITIVE OUTDOOR PLANTS. 

* TEMPERATURES...WIDESPREAD NEAR FREEZING TEMPERATURES ACROSS 
  PIMA AND SOUTHEAST PINAL COUNTIES. NEAR OR BELOW FREEZING IN 
  WESTERN SANTA CRUZ COUNTY. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION.
COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO
PROTECT THEM FROM FREEZING.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 3, 8:14 AM MST, 6 hours earlier.

Area forecast discussion, Dec 3, 8:14 AM MST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
814 AM MST TUE DEC 3 2013

.SYNOPSIS...MILD AND DRY CONDITIONS WILL CONTINUE TODAY. A STRONG
STORM SYSTEM MOVING THROUGH THE PACIFIC NORTHWEST WILL MOVE SLOWLY
THROUGH THE WESTERN STATES FOR MUCH OF THE COMING WEEK. THIS SYSTEM
WILL BRING A CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW TO SOUTHEAST
ARIZONA EARLY WEDNESDAY THROUGH THURSDAY NIGHT OR FRIDAY MORNING.
THIS SYSTEM WILL ALSO BRING LOWER SNOW LEVELS...GUSTY WINDS AND MUCH
COOLER TEMPERATURES. THE FIRST WIDESPREAD FREEZE FOR THE LOWER
DESERTS IS POSSIBLE FRIDAY MORNING.

&&

.DISCUSSION...MAKING SOME TWEAKS TO THE FORECAST ON THE MORNING
UPDATE FOR WIND. MODELS POINT TO A RATHER WINDY DAY IN NORTHERN
ARIZONA INTO THE WHITE MOUNTAINS AS THE STORM SYSTEM STARTS
INFLUENCING THE AREA. THAT SAID...WILL POST A WIND ADVISORY FOR THE
WHITE MOUNTAINS FOR THIS AFTERNOON AND EVENING. THE AREA OF STRONG
WIND WILL SHIFT TO SOUTHEAST ARIZONA TOMORROW...ESPECIALLY ACROSS
THE HIGHER VALLEY ELEVATIONS AND MOUNTAINS EAST OF TUCSON. MAY NEED
TO POST A WIND ADVISORY THERE FOR TOMORROW...BUT WILL TAKE A LOOK AT
THAT FOR THE AFTERNOON FORECAST PACKAGE. OTHERWISE...THE FORECAST
STILL LOOKED IN PRETTY GOOD SHAPE FOR PRECIPITATION CHANCES AND THE
COLDER TEMPERATURES. PLEASE REFER TO THE ADDITIONAL SECTIONS FOR
MORE DETAILS.

&&

.AVIATION...INCREASING MOISTURE ALOFT WILL KEEP SCT-BKN DECK AOA 20
KFT...WITH DRY CONDITIONS BELOW. THIS WILL CONTRIBUTE TO BREEZY
S-SERLY WINDS THIS AFTERNOON. OTHERWISE...LIGHT WINDS AND VFR
CONDITIONS WILL PREVAIL THRU THE PERIOD. AVIATION DISCUSSION NOT
UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...DRY CONDITIONS WILL CONTINUE TODAY WITH TEMPERATURES
REMAINING ABOVE NORMAL. THE WIND WILL BE INCREASING IN SPEED THIS
AFTERNOON...ESPECIALLY IN THE WHITE MOUNTAINS. STRONG AND GUSTY
WINDS WILL ACCOMPANY A STORM SYSTEM FORECAST TO ENTER THE REGION
WEDNESDAY INTO EARLY FRIDAY. THE SYSTEM WILL ALSO BRING A CHANCE OF
SHOWERS WEDNESDAY AND THURSDAY. THE MOST NOTICEABLE CHANGE WILL BE
IN TEMPERATURES WHICH WILL BE ROUGHLY 15 DEGREES COLDER THAN NORMAL
THURSDAY THROUGH WEEKEND.

&&

.PREV DISCUSSION...WATER VAPOR IMAGERY SHOWS NEARLY ZONAL FLOW
ACROSS THE DESERT SOUTHWEST WITH IR IMAGERY SHOWING PLENTY OF MID
AND HIGH LEVEL CLOUDINESS STREAMING EASTWARD ACROSS MUCH OF THE
EASTERN PACIFIC WATERS...NORTHERN MEXICO AND A LARGE PART OF
ARIZONA. THIS WILL RESULT IN ONE MORE DAY OF MILD TEMPERATURES
BEFORE THE SYSTEM OVER THE PACIFIC NORTHWEST USHERS IN BIG CHANGES
TO OUR WEATHER FOR THE MIDDLE TO LATTER PART OF THE WEEK.

MODEL SHOW THE VORT MAX ASSOCIATED WITH THE PAC NW SYSTEM SWINGING
SOUTH THROUGH NORTHERN CALIFORNIA TODAY...THEN CREEPING INTO
NORTHWEST ARIZONA EARLY WEDNESDAY. MODELS CONTINUE TO SHOW AN
INCREASE IN MOISTURE AS THIS TROUGH MOVES CLOSER TO THE REGION AND
FLOW OUT AHEAD OF THE TROUGH AXIS TRANSPORTS HIGHER MOISTURE INTO
ARIZONA. MODELS CONTINUE TO SHOW PRECIPITABLE WATER VALUES
INCREASING TO AROUND A HALF INCH TO AROUND TWO THIRDS OF AN INCH FOR
WEDNESDAY INTO EARLY THURSDAY. MOS POP NUMBERS CONTINUE TO DIFFER
BETWEEN THE MODELS...BUT PREFER THE WETTER NAM AND ECMWF SOLUTIONS
COMPARED TO THE DRIER GFS SOLUTION WHICH ONLY SHOWS SLIGHT CHANCES
FOR WEDNESDAY NIGHT AND THURSDAY. SATELLITE DERIVED BLENDED TOTAL
WATER IMAGERY SHOWS PW VALUES IN EXCESS OF ONE INCH OVER NORTH
CENTRAL MEXICO AND EVEN HIGHER VALUES IN EXCESS OF AN INCH AND A
HALF JUST WEST OF THE SOUTHERN BAJA PENINSULA. AS THE TROUGH MAKES
ITS WAY CLOSER WEDNESDAY INTO THURSDAY...SOUTHWEST FLOW AHEAD OF
THIS SYSTEM SHOULD BE ABLE TO TAP INTO SOME OF THIS MOISTURE AND
TRANSPORT IT NORTHEAST ACROSS PORTIONS OF ARIZONA. CROSS SECTIONS
SHOW THE BULK OF THE MOISTURE BEGINNING TO INVADE MY FORECAST AREA
BY AROUND EARLY WEDNESDAY AND CONTINUING THROUGH LATE AFTERNOON
THURSDAY. MOST OF THE MOISTURE IS EXPECTED TO BE IN THE LOW
LEVELS...MAINLY BELOW 500MB.

SNOW LEVELS EXPECTING TO START THE DAY ON WEDNESDAY AT AROUND 8-9.5K
FT...BUT FALL TO AROUND 5K FT BY EARLY THURSDAY AND THEN TO AROUND
4.0-4.5K FT ON THURSDAY BEFORE BOTTOMING OUT AT AROUND 3.5K FT BY
EARLY FRIDAY...BUT BY THEN THE MOISTURE AND THUS THE CHANCE FOR
PRECIPITATION SHOULD BE FARTHER EAST...SO NOT MUCH OF A PRECIP
THREAT WHEN SNOW LEVELS FALL THAT LOW. SNOW AMOUNTS AT THIS TIME NOT
EXPECTED TO BE TREMENDOUS WITH TOTALS JUST BARELY INTO THE LOW END
THRESHOLD FOR AN ADVISORY FOR BOTH THE PINALENO MOUNTAINS OF GRAHAM
COUNTY...AND THE WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES...
WITH AMOUNTS TOTALING AROUND 6 INCHES WITH THE EVENT. OF COURSE THIS
COULD CHANGE WITH SUBSEQUENT MODEL RUNS...BUT FOR NOW THE QPF AND
THUS SNOW EQUIVALENT VALUES NOT TOO IMPRESSIVE.

ONCE THE SYSTEM EXITS THE REGION TO THE EAST EARLY FRIDAY...
EXPECTING PRECIP CHANCES TO DROP OFF SIGNIFICANTLY WITH ONLY SLIGHT
CHANCE POPS FOR THE MOUNTAIN TOPS. A MEAN TROUGH WILL PERSISTS
ACROSS THE WESTERN STATES THROUGH THE REMAINDER OF THE FORECAST
PERIOD WITH ANOTHER SYSTEM SWINGING THROUGH ARIZONA EARLY THIS
WEEKEND. FOR NOW I ONLY INCLUDED A SLIGHT CHANCE OF PRECIP FOR
MOUNTAIN TOPS GIVEN THAT THE MODELS HAVE NOT BEEN CONSISTENT IN THE
EXTENDED PORTION OF THE FORECAST PERIOD. SO...THE EXTENDED FORECAST
MAY CHANGE WITH PERHAPS HIGHER POPS DURING THE WEEKEND.

HIGHS TODAY WILL BE THE LAST DAY OF ABOVE NORMAL TEMPERATURES WITH
READINGS OF AROUND 6 TO 8 DEGS ABOVE NORMAL. THEREAFTER BELOW NORMAL
HIGHS EXPECTED WITH THE COLDEST DAYS OCCURRING THURSDAY THROUGH
SUNDAY WHEN HIGHS WILL RANGE FROM 10 TO 15 DEGS BELOW NORMAL. LOWS
TEMPS WILL RANGE FROM 10 TO 15 DEGS ABOVE NORMAL WEDNESDAY AND
THURSDAY MORNINGS...THEN AROUND 4 TO 7 DEGS BELOW NORMAL FRIDAY
THROUGH MONDAY.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY TODAY FROM 11AM TIL
8PM MST FOR THE WHITE MOUNTAIN ZONE AZZ510.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 8:22 AM MSTWind AdvisoryTWCGraham, Greenlee12 hr

Nearby

Wind Advisories in Arizona, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.